Alert archive / Utah / High Wind Warnings in 2024
High Wind Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Aug 23, 2024, 2:49 PM MDT for 9 counties in Utah. It was in force for 31 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 2024, 2:49 PM MDT (20:49 UTC)
- Expired
- Aug 24, 2024, 10:00 PM MDT
- In force
- 31 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT
The radar
The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 2:55 PM MDT | TSTM WND GST 62 | 3 S Lehi, UT | American Fork Marina mesonet site. |
| Aug 23, 3:30 PM MDT | TSTM WND GST 62 | 2 Sw Perry, UT | Mesonet station UTWLD I-15 at Willard POE. |
| Aug 24, 6:00 AM MDT | NON-TSTM WND GST 63 | 3 S Brian Head, UT | Mesonet station BHCU1 Brian Head 2S. |
| Aug 24, 10:50 AM MDT | NON-TSTM WND GST 59 | 1 Nne Stockton, UT | Mesonet station PC103 Stockton North. |
| Aug 24, 11:00 AM MDT | NON-TSTM WND GST 62 | 1 Nne Stockton, UT | Mesonet station UTSTO SR-36 at MP 49 Stockton Bar. |
| Aug 24, 11:20 AM MDT | NON-TSTM WND GST 67 | 9 Ssw Minersville, UT | Mesonet station PC472 Dry Willow. |
| Aug 24, 11:40 AM MDT | NON-TSTM WND GST 64 | 2 Ssw Enoch, UT | Mesonet station UTNCC I-15 at MP 62 N Cedar City. |
| Aug 24, 12:20 PM MDT | NON-TSTM WND GST 61 | 3 Nw Cove Ft, UT | Mesonet station PC332 Cove Fort. |
| Aug 24, 12:30 PM MDT | NON-TSTM WND GST 64 | 5 Se Enterprise, UT | Mesonet station PC336 Big Mountain. |
| Aug 24, 1:30 PM MDT | NON-TSTM WND GST 60 | 6 W Nephi, UT | Mesonet station PC349 Nephi West. |
| Aug 24, 2:10 PM MDT | NON-TSTM WND GST 59 | 2 Wsw Big Cottonwood -, UT | Mesonet station UTSTR S-Turns - Big Cottonwood Canyon. |
| Aug 24, 2:17 PM MDT | NON-TSTM WND DMG | 1 Nne South Salt Lake, UT | Social media post showing a tree down across the road near E Hollywood and 600E in Salt Lake City. |
| Aug 24, 2:20 PM MDT | NON-TSTM WND GST 58 | 9 Sw Hatton, UT | Mesonet station UT144 I-15 at MP 144. |
| Aug 24, 2:20 PM MDT | NON-TSTM WND GST 66 | 1 Ene Eureka, UT | Mesonet station PC348 Tintic. |
| Aug 24, 2:30 PM MDT | NON-TSTM WND GST 59 | 4 Nne Lake Pt, UT | Mesonet station UT201 SR-201 at I-80. |
| Aug 24, 2:32 PM MDT | NON-TSTM WND GST 59 | 1 Wsw Salt Lake City We, UT | ASOS station KSLC Salt Lake City Intl Arpt. |
| Aug 24, 2:50 PM MDT | NON-TSTM WND GST 62 | 2 Nne Lake Pt, UT | Mesonet station PC490 Kennecott Rd Lake Point. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WWUS75 KSLC 232049 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 249 PM MDT Fri Aug 23 2024 UTZ101-102-241200- /O.UPG.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/ /O.NEW.KSLC.HW.W.0008.240823T2049Z-240825T0400Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Park Valley, Dugway, Grantsville, Wendover, Tooele, and Vernon 249 PM MDT Fri Aug 23 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts in excess of 60 mph. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...Until 10 PM MDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Winds are likely to decrease overnight especially for valley floors, with an increase again by late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ103-115-122-241200- /O.CON.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/ Eastern Box Elder County-Western Millard and Juab Counties- Southwest Utah- Including the following locations - Milford, Cedar City, Snowville, Delta, Beaver, Little Sahara, and Brigham City 249 PM MDT Fri Aug 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT SATURDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties, Eastern Box Elder County, and Southwest Utah. * WHEN...Until 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Winds are likely to decrease overnight especially for valley floors, with an increase again by late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. Secure outdoor objects. && $$ UTZ104-105-241200- /O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/ Northern Wasatch Front-Salt Lake Valley- Including the following locations - Bountiful, Salt Lake City, Sandy, West Jordan, and Ogden 249 PM MDT Fri Aug 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northern Wasatch Front and Salt Lake Valley. * WHEN...From 11 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ119>121-126-129-130-241200- /O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/ Sevier Valley-Castle Country-San Rafael Swell-Upper Sevier River Valleys-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Goblin Valley, Hanksville, Castle Dale, Emery, Panguitch, Loa, Richfield, Koosharem, Price, Green River, Torrey, Circleville, and Salina 249 PM MDT Fri Aug 23 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM MDT SATURDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Castle Country, San Rafael Swell, Sevier Valley, Capitol Reef National Park and Vicinity, Upper Sevier River Valleys, and Western Canyonlands. * WHEN...From 11 AM to 10 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
2 follow-up statements
890 WWUS75 KSLC 240859 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 259 AM MDT Sat Aug 24 2024 UTZ101-102-250000- /O.CON.KSLC.HW.W.0008.000000T0000Z-240825T0400Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, Vernon, Park Valley, Dugway, and Wendover 259 AM MDT Sat Aug 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts in excess of 60 mph. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...Until 10 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Winds will remain relatively light through mid morning before strengthening again by early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ103-115-122-250000- /O.CON.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/ Eastern Box Elder County-Western Millard and Juab Counties- Southwest Utah- Including the following locations - Beaver, Delta, Cedar City, Milford, Snowville, Little Sahara, and Brigham City 259 AM MDT Sat Aug 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties, Eastern Box Elder County, and Southwest Utah. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds and rough waves on area waterways. * ADDITIONAL DETAILS...Winds will remain relatively light through mid morning before strengthening again by early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. Secure outdoor objects. && $$ UTZ104-105-250000- /O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/ Northern Wasatch Front-Salt Lake Valley- Including the following locations - Salt Lake City, Bountiful, Sandy, Ogden, and West Jordan 259 AM MDT Sat Aug 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northern Wasatch Front and Salt Lake Valley. * WHEN...From 11 AM this morning to 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ119>121-126-129-130-250000- /O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/ Sevier Valley-Castle Country-San Rafael Swell-Upper Sevier River Valleys-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Green River, Torrey, Salina, Hanksville, Loa, Price, Circleville, Panguitch, Castle Dale, Richfield, Koosharem, Goblin Valley, and Emery 259 AM MDT Sat Aug 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Castle Country, San Rafael Swell, Sevier Valley, Capitol Reef National Park and Vicinity, Upper Sevier River Valleys, and Western Canyonlands. * WHEN...From 11 AM this morning to 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
597 WWUS75 KSLC 241609 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1009 AM MDT Sat Aug 24 2024 UTZ115-122-250400- /O.UPG.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/ /O.EXA.KSLC.HW.W.0008.000000T0000Z-240825T0400Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Cedar City, Delta, Beaver, and Little Sahara 1009 AM MDT Sat Aug 24 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 10 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-102-250400- /O.CON.KSLC.HW.W.0008.000000T0000Z-240825T0400Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Park Valley, Dugway, Grantsville, Wendover, Tooele, and Vernon 1009 AM MDT Sat Aug 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts in excess of 60 mph. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...Until 10 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. Areas of blowing dust and salt may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ106-116-250400- /O.EXA.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/ Utah Valley-Eastern Juab/Millard Counties- Including the following locations - Nephi, Provo, Scipio, Lehi, Fillmore, and Payson 1009 AM MDT Sat Aug 24 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Eastern Juab/Millard Counties and Utah Valley. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ103-250400- /O.CON.KSLC.WI.Y.0017.000000T0000Z-240825T0400Z/ Eastern Box Elder County- Including the following locations - Snowville and Brigham City 1009 AM MDT Sat Aug 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Eastern Box Elder County. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. Secure outdoor objects. && $$ UTZ104-105-250400- /O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/ Northern Wasatch Front-Salt Lake Valley- Including the following locations - Bountiful, Salt Lake City, Sandy, West Jordan, and Ogden 1009 AM MDT Sat Aug 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Wasatch Front and Salt Lake Valley. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ119>121-126-129-130-250400- /O.CON.KSLC.WI.Y.0017.240824T1700Z-240825T0400Z/ Sevier Valley-Castle Country-San Rafael Swell-Upper Sevier River Valleys-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Goblin Valley, Hanksville, Castle Dale, Emery, Panguitch, Loa, Richfield, Koosharem, Price, Green River, Torrey, Circleville, and Salina 1009 AM MDT Sat Aug 24 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Castle Country, San Rafael Swell, Sevier Valley, Capitol Reef National Park and Vicinity, Upper Sevier River Valleys, and Western Canyonlands. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Areas of blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Aug 23, 3:31 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Aug 23, 3:31 AM MDT, 11 hours 18 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
331 AM MDT Fri Aug 23 2024
.SYNOPSIS...Persistent moisture will allow for scattered to
numerous thunderstorms in the east today while dry and windy
conditions are forecast across the west. A cold front will sweep
in over the weekend, bringing cooler temperatures for much of the
state.
&&
.SHORT TERM (Through 12Z/6AM Sunday)...Just as anticipated for the
overnight hours, scattered showers and isolated thunderstorms are
continuing across southern Utah. A general progression to the
northeast toward the I-70 corridor is anticipated through the
morning hours as an overall complex of the same weather; scattered
showers and isolated thunderstorms.
Beginning this afternoon, risk for scattered to numerous showers
and thunderstorms are forecast to increase for areas east of
I-15. Greatest risks associated with these thunderstorms will be
heavy rains, gusty winds and small hail. An area to focus on with
the greatest threat for gusty winds/thunderstorm activity is noted
across the Bear River Valley and Wasatch Back in the afternoon
hours. The Bear River area is noting a 90% risk for wind gusts in
excess of 40 mph and 10% risk for 60 mph gusts. This would include
recreators on Bear Lake.
While risk for flash flooding has, as a whole, decreased compared to
yesterday there is still plenty of moisture available across
Utah. PW values continue around 1.0 inches in the south with
around 0.7 inches across the much of the rest of the state. While
mean flow of thunderstorms today is expected to be around 30 mph
(quite fast), training of showers and thunderstorms is still very
much a possibility. As a result, there will remain the possibility
of flash flooding in vulnerable areas such as in slot canyons,
normally dry washes, creeks and streams, recent burn scars, and
other low-lying and flood-prone locations.
The area that is not expected to have much moisture at all is across
western Utah. An area of low pressure to our northwest is incurring
a very strong pressure gradient across California, Nevada and into
western Utah. Southerly sustained winds between 25 and 35 mph
will result across the western half of the state which is forecast
to continue through Saturday evening. Winds of this magnitude are
expected to spread eastward during the day Saturday as a cold
front tracks trough. Probabilities for wind gusts to exceed 45 mph
have remained high this afternoon across western Utah and as
such, a wind advisory will go into effect for Eastern Box Elder
County, the Great Salt Lake Desert/Mountains, Tooele and Rush
Valleys, Southwest Utah and western Millard/Juab counties.
As the aforementioned cold front makes it way eastward Saturday,
winds have only increased in likelihood to exceed wind advisory
thresholds for Saturday. Wind advisories will go into effect for
the northern Wasatch Front and Salt Lake Valley Saturday as a
result, while wind advisories continue Saturday for the above
mentioned areas in the west as well.
The cold front is forecast to stalling across the state on Sunday
becoming stationary. Behind this boundary, much colder air will
filter in. A very 'fall- like' feeling is coming your way, especially
the latter half of the weekend. Saturday's temperatures, while
cooler, will feel nothing like fall if you're comparing them to
Sunday's forecast temperatures!
.LONG TERM (After 12Z/6AM Sunday)...The period begins with an
anomalously deep trough over the Northern Rockies and Great Basin.
With the trough axis along the Nevada/Utah state line, enough
residual moisture will be present to support a chance for afternoon
showers and thunderstorms over southeast Utah, with some potential
over the Uinta Mountains as well, where snow level could dip to
around 11 thousand feet. With dry air in place over extreme
southwest Utah, some potential will still exist for critical fire
weather conditions, but even 75th percentile winds remain just below
criteria.
Generally dry weather is expected on Monday and Tuesday, as roughly
90 percent of ensemble solutions favor a generally flat ridge over
the Great Basin, with an associated dry westerly flow. The remaining
10 percent suggest a more amplified ridge with some returning mid
level moisture.
Greater uncertainty emerges for Wednesday, and especially Thursday.
Roughly 75 percent of ensemble solutions favor yet another trough
sweeping across the Northern Rockies into the Northern Plains, with
the remaining 25 percent offering a somewhat deeper and slower
solution, with moisture advecting into southern Utah. Given
uncertainty, low chances (20-30 percent)for precipitation over
southern Utah on Wednesday and Thursday seem appropriate.
&&
.AVIATION...KSLC...VFR conditions will persist at the KSLC
terminal through the TAF period. Enhanced southeast drainage winds
will become southerly and increase through the day, with gusts up to
35 knots during the afternoon and early evening. Convection in the
KSLC vicinity will be possible from roughly 19Z through 23Z, with a
brief period of MVFR conditions due to rain. Additionally, gusty
and erratic winds will be possible with the thunderstorms and
associated outflow boundaries.
.REST OF UTAH AND SOUTHWEST WYOMING...Showers will be
scattered about southeast Utah during the morning hours, with
associated areas of IFR ceilings and visibilities. Scattered showers
and thunderstorms will develop across Utah this afternoon, primarily
east and south of a KLGU to just east of KSGU line. A period of
MVFR conditions and gusty and erratic winds will be possible with
the storms. Additionally, outflow boundaries may create brief wind
shifts. Strong southerly winds will persist into the
evening.
&&
.FIRE WEATHER...The region remains under the influence of two weather
systems today. An area of low pressure to our northwest is
incurring a very strong pressure gradient across California,
Nevada and into western Utah. Southerly winds sustained between 25
and 35 mph will result across the western half of the state by
this afternoon and continue through Saturday evening. With
critically dry conditions forecast for a chunk of the fire weather
zones, there is high risk for fire potential due to these dry and
windy conditions both Friday and Saturday. Winds are expected to
decrease some after sunset and into the overnight hours Friday
night. All of that considered, Red Flag Warnings will thusly
continue.
Across eastern (and southern) Utah zones, a much wetter scenario
will play out. There is little fire risk here outside of gusty
outflow winds that may result from thunderstorms that develop. In
fact, wetting rains for the eastern half of the state today range
anywhere from 40 to 80 percent. Chances for precipitation decrease
quite a bit for Saturday in these areas but isolated showers and
thunderstorms are still forecast.
By Sunday, wind speeds are forecast to diminish across these areas
and allow the threat for fire spread to decrease. Additionally,
temperatures will cool below seasonal normals behind the passage of
a cold front earlier in the weekend. These cooler conditions will be
short lived though as they will begin to climb again early next
week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory from 6 AM this morning to 10 PM MDT Saturday for
UTZ101>103-115-122.
Red Flag Warning from noon today to midnight MDT Saturday night
for UTZ478-492-495.
Wind Advisory from 11 AM to 10 PM MDT Saturday for UTZ104-105.
WY...None.
&&
NDeSmet/Barjenbruch
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Aug 23, 2:26 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
226 PM MDT Fri Aug 23 2024
UTZ125-128-232100-
South Central Utah UT-Southern Mountains UT-
226 PM MDT Fri Aug 23 2024
...A strong thunderstorm will impact portions of southwestern
Garfield and north central Kane Counties through 300 PM MDT
...
At 225 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Henrieville, or 25 miles south of Escalante,
moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Garfield and north central Kane Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3731 11171 3742 11181 3759 11159 3741 11138
TIME...MOT...LOC 2025Z 232DEG 16KT 3740 11169
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:26 PM MDT | Special Weather Statement | SLC | Kane | 34 min |
| Aug 23, 2:32 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 28 min |
| Aug 23, 2:57 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 33 min |
| Aug 23, 3:14 PM MDT | Special Weather Statement | SLC | Cache | 46 min |
| Aug 23, 3:22 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 4 hr |
| Aug 23, 3:23 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 52 min |
| Aug 23, 3:25 PM MDT | Special Weather Statement | SLC | Morgan, Summit | 50 min |
| Aug 23, 3:37 PM MDT | Special Weather Statement | SLC | Kane | 23 min |
| Aug 23, 3:42 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache | 48 min |
| Aug 23, 3:46 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 23, 3:46 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 44 min |
| Aug 23, 3:57 PM MDT | Special Weather Statement | SLC | Cache | 48 min |
| Aug 23, 3:58 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 47 min |
| Aug 23, 4:14 PM MDT | Special Weather Statement | SLC | Morgan, Summit, Wasatch | 61 min |
| Aug 23, 4:19 PM MDT | Special Weather Statement | SLC | Davis, Weber | 41 min |
| Aug 23, 4:34 PM MDT | Special Weather Statement | SLC | Rich | 26 min |
| Aug 23, 4:36 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Wayne | 54 min |
| Aug 23, 4:46 PM MDT | Special Weather Statement | SLC | Sanpete, Utah | 59 min |
| Aug 23, 4:46 PM MDT | Special Weather Statement | SLC | Garfield | 44 min |
| Aug 23, 4:53 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 4 hr |
| Aug 23, 5:09 PM MDT | Special Weather Statement | SLC | Garfield | 51 min |
| Aug 23, 5:20 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 8 hr |
| Aug 23, 5:21 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 24 min |
Nearby
High Wind Warnings in Utah, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.